Alert archive / Virginia / Flash Flood Warnings in 2016

Flash Flood Warning 1, NWS Baltimore/Washington

February 24, 20165 counties in Virginia; Berkeley County, Jefferson County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at Feb 24, 2016, 5:01 PM EST for 5 counties in Virginia; Berkeley County, Jefferson County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 5:01 PM EST (22:01 UTC)
Expired
Feb 24, 2016, 8:00 PM EST
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Clarke County, VA, Fauquier County, VA, Frederick County, VA, Loudoun County, VA, Warren County, VA, Berkeley County, WV, Jefferson County, WV

The radar

The Sterling radar (KLWX), 49 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 526 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
433 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
526 m²/s²
0-3 km storm-relative helicity
627 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WGUS51 KLWX 242201
FFWLWX
VAC043-061-069-107-187-WVC003-037-250100-
/O.NEW.KLWX.FF.W.0001.160224T2201Z-160225T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
501 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LOUDOUN COUNTY IN NORTHERN VIRGINIA...
  CLARKE COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHEASTERN FREDERICK COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHEASTERN WARREN COUNTY IN NORTHWESTERN VIRGINIA...
  NORTHWESTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...
  JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  EASTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 800 PM EST
    
* AT 459 PM EST...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE AREA. UP TO ONE INCH
  OF RAIN HAS ALREADY FALLEN IN A VERY SHORT PERIOD OF TIME. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  MARTINSBURG...WARRENTON...CHARLES TOWN...SHEPHERDSTOWN...
  PURCELLVILLE...BRUNSWICK...RANSON...BERRYVILLE...ROUND HILL...
  HARPERS FERRY...THE PLAINS...HUME...DELAPLANE...INWOOD...POINT OF
  ROCKS...BLUEMONT...KEARNEYSVILLE...MIDDLEBURG...OATLANDS AND
  LINDEN.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3960 7783 3956 7789 3951 7786 3953 7783
      3950 7785 3944 7780 3943 7776 3934 7776
      3931 7756 3922 7746 3917 7752 3860 7785
      3869 7790 3886 7813 3895 7814 3926 7803
      3932 7810 3961 7793 3960 7789 3962 7788

$$

JE
2 follow-up statements
042 
WGUS71 KLWX 242313
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
613 PM EST WED FEB 24 2016

VAC069-242322-
/O.CAN.KLWX.FF.W.0001.000000T0000Z-160225T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREDERICK VA-
613 PM EST WED FEB 24 2016

...THE FLASH FLOOD WARNING FOR NORTHEASTERN FREDERICK COUNTY IN
NORTHWESTERN VIRGINIA IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3960 7783 3956 7789 3951 7786 3953 7783
      3950 7785 3944 7780 3943 7776 3934 7776
      3931 7756 3922 7746 3894 7766 3888 7788
      3875 7796 3886 7813 3905 7808 3922 7797
      3932 7810 3961 7793 3960 7789 3962 7788

$$

VAC043-061-107-187-WVC003-037-250100-
/O.CON.KLWX.FF.W.0001.000000T0000Z-160225T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-CLARKE VA-WARREN VA-FAUQUIER VA-JEFFERSON WV-BERKELEY WV-
613 PM EST WED FEB 24 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EST FOR
LOUDOUN...CLARKE...NORTHEASTERN WARREN...NORTHWESTERN FAUQUIER...
JEFFERSON AND EASTERN BERKELEY COUNTIES...

AT 612 PM EST...DOPPLER RADAR INDICATED UP TO ONE INCH OF RAIN FELL
EARLIER. THE THREAT OF FLASH FLOODING CONTINUES FOR ANOTHER HOUR OR
TWO AS THE HEAVY RAIN RUNS OFF INTO SMALL STREAMS.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
LEESBURG...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...
PURCELLVILLE...BRUNSWICK...RANSON...BERRYVILLE...ROUND HILL...HARPERS
FERRY...HUME...DELAPLANE...INWOOD...POINT OF ROCKS...BLUEMONT...
KEARNEYSVILLE...MIDDLEBURG...OATLANDS...LINDEN AND CORPORATION OF
RANSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3960 7783 3956 7789 3951 7786 3953 7783
      3950 7785 3944 7780 3943 7776 3934 7776
      3931 7756 3922 7746 3894 7766 3888 7788
      3875 7796 3886 7813 3905 7808 3922 7797
      3932 7810 3961 7793 3960 7789 3962 7788

$$

JE
557 
WGUS71 KLWX 250020
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
720 PM EST WED FEB 24 2016

VAC043-061-107-187-WVC003-037-250030-
/O.CAN.KLWX.FF.W.0001.000000T0000Z-160225T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOUDOUN VA-CLARKE VA-WARREN VA-FAUQUIER VA-JEFFERSON WV-BERKELEY WV-
720 PM EST WED FEB 24 2016

...THE FLASH FLOOD WARNING FOR LOUDOUN...CLARKE...NORTHEASTERN
WARREN...NORTHWESTERN FAUQUIER...JEFFERSON AND EASTERN BERKELEY
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. HOWEVER...STREAMS IN LOUDOUN AND FAUQUIER COUNTIES
ARE STILL RISING...AND A FLOOD WARNING HAS BEEN ISSUED THROUGH THE
REST OF THE EVENING IN THESE AREAS. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

LAT...LON 3960 7783 3956 7789 3951 7786 3953 7783
      3950 7785 3944 7780 3943 7776 3934 7776
      3931 7756 3922 7746 3894 7766 3888 7788
      3875 7796 3886 7813 3905 7808 3922 7797
      3932 7810 3961 7793 3960 7789 3962 7788

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Feb 24, 3:10 PM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 24, 3:10 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EST WED FEB 24 2016

.SYNOPSIS...DEEP LOW PRESSURE OVER SOUTHERN OHIO WILL TRACK
NORTHEAST TO LAKE ERIE THROUGH THIS EVENING...WHILE A WARM FRONT
MOVES NORTH ACROSS MARYLAND. A COLD FRONT IS EXPECTED TO CROSS
THE MID-ATLANTIC THIS EVENING. HIGH PRESSURE BUILDS IN FOR THE
END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...SHOWERS AND T-STORMS EXPECTED
THROUGH THIS EVENING IN VERY MOIST AND DESTABILIZING ATMOSPHERE.
WARM FRONT CURRENTLY ANALYZED ALONG THE I-95 CORRIDOR FROM
FREDERICKSBURG VA TO ABERDEEN MD. MODEL GUIDANCE STILL SHOW STRONG
PRESSURE FALLS IN THE ORDER OF 8-10 MB/3HR SO EXPECTING WARM FRONT
TO PUSH A BIT NORTHWARD OVER THE NEXT SVRL HOURS. ENVIRONMENT
FVRBL FOR TORNADOES DUE TO CURVED LONG HODOGRAPHS AND 0-3KM SRH
APPROACHING 600 M^2/S^2. LATEST NSSL WRF-ARW SHOWS CURRENT LINE
SOUTH OF AUGUSTA COUNTY TO INTENSIFY IN AREA OF STRONG ASCENT FOR
UPWARD VERTICAL MOTION IN RESPONSE TO LARGE SCALE 500 MB HEIGHT
FALLS IN THE ORDER OF 230 METER/12HR. LINE OF CONVECTION WILL THEN
RAISE AROUND 65KT CLEARING THE ENTIRE FCST AREA BY 02Z.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...CDFNT WILL CLEAR THE AREA
BY 06Z THU WITH RAIN ENDING. UPSLOPE PRECIP WILL CONTINUE WITH
RAIN MIXING WITH SNOW AFTER 06Z BECOMING ALL SNOW BY 12Z THU.
TIGHT PRES GRADIENT WILL PERSIST THROUGH FRI WITH BREEZY AND
COOLER CONDITIONS. DESPITE VERY TIGHT PRES GRADIENT EXTENSIVE
CLOUD COVER WILL NOT BE CONDUCIVE FOR STRONGER WINDS TO MIX DOWN.
BEST CHANCE FOR ADVISORY LEVEL WINDS IS ALONG THE MASON DIXON
LINE. WIND ADVISORY LEVEL WINDS ARE ALSO MARGINAL FOR THE HIGHER
ELEVS AND WILL NOT ISSUE ANY ADVZY ATTM. ALSO...CURRENT WIND
ADVISORY OVER THE SW PART OF THE FCST AREA LOOKS LIKE IT WILL BE
ABLE TO CANCEL IT SOONER THAN CURRENT EXPIRATION TIME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...SUB-TROPICAL RIDGING
PERSISTING OVER THE SOUTHEASTERN U.S. WILL BE FIGHTING LOWERING
HEIGHTS APPROACHING FROM THE NORTH AS RIDGING PERSISTS OVER
WESTERN NOAM. TEMPERATURES SHOULD GRADUALLY LOWER OVER THE PERIOD
IN AN OTHERWISE STORMY PATTERN. COLD AIR WILL LIKELY BE LACKING
FOR ANY APPRECIABLE WINTRY WEATHER THROUGH AT LEAST LATER NEXT
WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...IFR CONDITIONS THROUGH
THIS EVENING IN HEAVY SHOWERS AND T-STORMS SOME POTENTIALLY SEVERE
AT KDCA...KBWI AND KMTN. CONDITIONS IMPROVING AFTER 03Z THU.
BREEZY THU WITH FREQ GUSTS TO 30 KT.

MAINLY VFR THIS WEEKEND W/ WLY FLOW AROUND 10 KTS.

&&

.MARINE...GALE CONDITIONS LIKELY THROUGH THU THEN DIMINISHING INTO
SCA THU NIGHT AND BELOW SCA FRI NIGHT.

HIGH PRESSURE NOSING OVER THE AREA SHOULD KEEP WINDS BELOW
SCA LEVELS OVER THE WEEKEND.

&&

.HYDROLOGY...FLOODING THREAT DIMINISHING DUE TO EXPECTED FAST
STORM MOTION.

&&

.TIDES/COASTAL FLOODING...MINOR COASTAL FLOODING POSSIBLE THROUGH
EARLY THU.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR DCZ001.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EST
     TONIGHT FOR DCZ001.
MD...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR MDZ003>006-011-013-014-
     503>508.
     COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ017.
     COASTAL FLOOD ADVISORY UNTIL 9 AM EST THURSDAY FOR MDZ014-018.
     COASTAL FLOOD ADVISORY UNTIL 1 PM EST THURSDAY FOR MDZ011-508.
VA...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ025>027-029-503-
     504-507-508.
     FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR VAZ025>031-036>040-
     050>056-501-502-505>508.
WV...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR WVZ055-501-502-505-
     506.
     FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     ANZ530>543.
     GALE WARNING UNTIL 6 PM EST THURSDAY FOR ANZ530>543.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...DFH
AVIATION...LFR/DFH
MARINE...LFR/DFH
HYDROLOGY...LFR
TIDES/COASTAL FLOODING...LFR
Hazardous weather outlook, Feb 24, 3:43 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EST WED FEB 24 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
343 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A TORNADO WATCH IN EFFECT UNTIL 11 PM. THE MAIN HAZARDS
ARE DAMAGING WINDS AND TORNADOES LATE THIS AFTERNOON THROUGH THIS
EVENING.

A FLOOD WATCH IS IN EFFECT FOR THE AREA...EXCEPT SOUTHERN
MARYLAND...FROM 10 AM TO MIDNIGHT. PLEASE REFER TO FLOOD
MESSAGE...FFALWX...FOR MORE DETAILS.

A GALE WARNING IS IN EFFECT FOR ALL WATERS LATE THIS AFTERNOON
THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS BEHIND THE COLD FRONT MAY REQUIRE WIND ADVISORIES
THURSDAY AND THURSDAY NIGHT.

GALE WARNINGS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-251000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
343 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH HAS BEEN ISSUED UNTIL 11 PM FOR MOST COUNTIES EAST
OF THE BLUE RIDGE EXCEPT FOR THE CENTRAL FOOTHILLS OF VIRGINIA. THE
MAIN HAZARDS ARE DAMAGING WINDS AND ISOLATED TORNADOES LATE THIS
AFTERNOON INTO THIS EVENING.

A FLOOD WATCH IS IN EFFECT FOR THE PORTIONS OF THE AREA TODAY
THROUGH THIS EVENING. PLEASE REFER TO FLOOD MESSAGE...FFALWX...FOR
MORE DETAILS.

A WIND ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000 FT THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS BEHIND THE COLD FRONT LIKELY REQUIRE WIND ADVISORIES
THURSDAY AND THURSDAY NIGHT.

ACCUMULATING SNOW IS EXPECTED WEST OF THE ALLEGHENY FRONT EARLY
THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Feb 24, 4:30 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EST WED FEB 24 2016

ANZ538-DCZ001-MDZ004>006-011-013-014-016>018-503>508-VAZ052>055-
057-501-502-505-506-250000-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-DISTRICT OF COLUMBIA-
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-KING GEORGE-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN LOUDOUN-
EASTERN LOUDOUN-
INCLUDING THE CITIES OF...WASHINGTON...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL...
CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...
GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...
ARNOLD...ODENTON...ST. CHARLES...WALDORF...LEXINGTON PARK...
CALIFORNIA...CHESAPEAKE BEACH...HUNTINGTOWN...DUNKIRK...
NORTH BEACH...LUSBY...PRINCE FREDERICK...GERMANTOWN...DAMASCUS...
BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON...
COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...DALE CITY...
MANASSAS...WOODBRIDGE...LAKE RIDGE...MONTCLAIR...RESTON...
HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN...
FRANCONIA...ARLINGTON...ALEXANDRIA...FALMOUTH...DAHLGREN...
WARRENTON...PURCELLVILLE...LEESBURG...ASHBURN...STERLING
430 PM EST WED FEB 24 2016

...TORNADIC THREAT DURING EVENING RUSH HOUR...

A LINE OF THUNDERSTORMS WITH SOME EMBEDDED TORNADOES IS HEADING
TOWARDS THE WASHINGTON AND BALTIMORE METRO AREAS. THIS LINE WILL
LIKELY CROSS THE METRO AREAS AT THE HEIGHT OF EVENING RUSH HOURS
BETWEEN 5 AND 7 PM.

STAY ALERT FOR WARNINGS...AND BE PREPARED TO SEEK SHELTER QUICKLY
IF YOUR LOCATION IS WARNED OR IF DANGEROUS WEATHER THREATENS.

IF YOU ARE CAUGHT OUTDOORS OR IN YOUR VEHICLE DURING A TORNADO...
THERE IS NO SAFE PLACE TO BE. JUST GET AS LOW AS YOU CAN AND COVER
YOUR HEAD TO PROTECT AS MUCH AS YOU CAN FROM DEBRIS. GET INDOORS
IF AT ALL POSSIBLE.

THE SAFEST PLACE TO BE IN A TORNADO IS IN A STURDY HOME OR
BUSINESS...ON THE LOWEST FLOOR...IN AN INTERIOR ROOM...AWAY FROM
WINDOWS.

STRONG
Local storm report, Feb 24, 4:52 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
452 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLOOD            2 NE GLENDOWER          37.86N  78.51W
02/24/2016                   ALBEMARLE          VA   TRAINED SPOTTER

            ONE FOOT OF WATER WAS FLOWING ACROSS THE ROAD IN THE
            200 BLOCK OF GLENDOWER ROAD.

&&

EVENT NUMBER LWX1603168

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:28 PM ESTWind AdvisoryLWXAlbemarle, Amherst, Augusta, Greene, Highland, Madison and 10 more51 hr
Feb 24, 2:04 AM ESTCoastal Flood AdvisoryLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church35 hr
Feb 24, 3:10 PM ESTSpecial Marine WarningLWX95 min
Feb 24, 3:57 PM ESTSpecial Marine WarningLWX48 min
Feb 24, 4:24 PM ESTSpecial Marine WarningLWX96 min
Feb 24, 4:29 PM ESTAreal Flood WarningLWXAlbemarle, Greene, Madison, City of Charlottesville8 hr
Feb 24, 4:30 PM ESTSpecial Marine WarningLWX90 min
Feb 24, 4:34 PM ESTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Madison, Orange, Spotsylvania41 min
Feb 24, 4:50 PM ESTTornado WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg25 min
Feb 24, 4:51 PM ESTSevere Thunderstorm WarningLWXFairfax, Loudoun39 min
Feb 24, 4:52 PM ESTAreal Flood WarningLWXAlbemarle8 hr
Feb 24, 4:58 PM ESTTornado WarningLWXSpotsylvania, Stafford, City of Fredericksburg47 min
Feb 24, 5:06 PM ESTSpecial Marine WarningLWX39 min
Feb 24, 5:13 PM ESTTornado WarningLWXCulpeper, Prince William, Spotsylvania, Stafford, City of Fredericksburg36 min
Feb 24, 5:22 PM ESTFlash Flood WarningLWXSpotsylvania, City of Fredericksburg4 hr
Feb 24, 5:29 PM ESTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Fairfax and 1 more46 min
Feb 24, 5:39 PM ESTSpecial Marine WarningLWX2 hr
Feb 24, 5:46 PM ESTSevere Thunderstorm WarningLWXFairfax, Loudoun59 min
Feb 24, 6:01 PM ESTSpecial Marine WarningLWX119 min
Feb 24, 6:02 PM ESTAreal Flood WarningLWXArlington, Fairfax, Prince William, Stafford, City of Alexandria, City of Fairfax and 1 more8 hr
Feb 24, 6:18 PM ESTSevere Thunderstorm WarningLWXKing George, Stafford42 min
Feb 24, 6:36 PM ESTSpecial Marine WarningLWX39 min
Feb 24, 6:46 PM ESTFlash Flood WarningLWXFairfax, City of Alexandria119 min

Nearby

Flash Flood Warnings in Virginia, 2016Flash Flood Warnings in West Virginia, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.